Life-threatening interstitial lung disease associated with trastuzumab: Case report

M. J. Pepels, K. A. Boomars, R. Van Kimmenade, P. S. Hupperets

Research output: Contribution to journalArticleAcademicpeer-review

29 Citations (Scopus)

Abstract

A female patient with HER2 positive, metastatic breast cancer presented with pulmonary infiltrates, and a plural effusion dyspnoea after several months of trastuzumab treatment. She had been treated without complications with six courses of docetaxel and trastuzumab in combination with dexamethasone with partial remission of disease. Malignancy, infection and cardiomyopathy were excluded as causes of dyspnoea. Pleural and broncheoalveolar fluid analyses (BAL) showed eosinophils. A diagnosis of trastuzumab-induced pneumonitis was made. After treatment with steroids there was gradual clinical improvement and disappearance of infiltrates. Although a causative association between trastuzumab and this patient's pulmonary syndrome was not proven, the potential for this toxicity should be considered.

Original languageEnglish
Pages (from-to)609-612
Number of pages4
JournalBreast Cancer Research and Treatment
Volume113
Issue number3
DOIs
Publication statusPublished - Feb 2009
Externally publishedYes

Fingerprint

Dive into the research topics of 'Life-threatening interstitial lung disease associated with trastuzumab: Case report'. Together they form a unique fingerprint.

Cite this